|Vitamins Containing Protease
Jan 22, 2002
Hello, As a part of an overall effort to combat debilitating fatigue, I am taking a twice daily multi vitamin. I bought the best I could find at GNC & was careful to avoid more then 15mg of zinc as I have heard too much zinc is not good. I noticed that these vitamins contain 2mg of "Protease". I wonder since I am taking a "Protease Inhibitor" is this a problem? Maybe the two have nothing to do with each other, but it seems logical that one would not want to take something that one is trying to "inhibit". Thank you so much for your effort on this forum. I know it means a great deal to your readers! KL
Response from Ms. Fields-Gardner
You have written an important thought: what effect does protease have on protease inhibitors? The protease in your supplement is not strictly a vitamin or mineral. In fact, proteases, amylases, and lipases are sometimes recommended to deal with malabsorption of proteins, carbohydrates, and fats respectively. One small study took a look at the effect of such a supplement of pancreatic enzymes (Ultrase) on the protease inhibitor nelfinavir (Viracept) to see if there were any untoward effects on the PI. The researchers announced that the enzymes had no effect on the level of the anti-HIV drug.
While this research doesn't provide us with 100% assurance that there is nothing that happens between proteases and inhibitors in all situations, it was at least explored with benign results. The levels of enzymes in the medication researched was at a prescription level, so it is unlikely that a vitamin supplement will contain such a high level of protease enzymes.
The answer then: it is unlikely that the proteases contained in your vitamin supplement will affect protease inhibitor drug levels. Thank you for the question!
Protein Requirements on Trizivir
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Flu Symptoms After Oral Sex Worried I Have HIV
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Red Spots After Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.